Need Some Clinical Help for Friend

Jp Enlarged

An Indian brand of Tramadol.  I would bet that this is sold OTC i  Delhi

I spent some time with a friend this evening.  He related some drug stuff that I think that you can be more help than me.

He is 30-something.  20 pound weight loss rather quickly, recently

He takes:  Meloxicam, Baclofen (tremors) and Tramadol. He identifies the tramadol as the problem.  He takes 150 mg a day and does not get desired relief.  He believes that the tramadol is causing untoward effects.  Tiredness, Dizziness, tremors, fuzziness and feelings of “disconnect”.

I chose not to tell him what I thought other than advising him that the max dose for tramadol is 400mg a day.

Please give him a hand.  I invited him to check the comments here, so he can read what you think directly.

I do think that he is dealt with this stuff so much that his attention is on his drugs too much.  When he has stuff going on, he tends to blame the drug.

 

 

2 Comments

2 Comments

  1. Pharmaciststeve  •  Oct 23, 2013 @10:36 pm

    Is this a chronic pain pt?.. If so.. inadequate pain management can cause depression and anxiety.. generally in males depression causes wt loss.. gastric upset/nausea could be caused by the Tramadol.. and thus wt loss.. The fact that he is taking Meloxicam could cause further gastric upset/nausea…
    Personally.. I have not been impressed with Tramadol for pain management outside of mild… maybe low moderate pain. Past that level of pain ..IMO .. Tramadol.. is not much better than Darvocet was… and it was a “junk drug”..

  2. RalPh  •  Oct 28, 2013 @3:03 am

    Just a hunch… the baclofen may be a problem. GABA receptor agonist, i.e. inhibitory, leading to some anxiety relief. Some people on gabapentin also have told me they feel disconnected.

Leave a Reply

Allowed tags: <a href="" title=""> <abbr title=""> <acronym title=""> <b> <blockquote cite=""> <cite> <code> <del datetime=""> <em> <i> <q cite=""> <strike> <strong>